MAUDE Adverse Event Report: ARTHREX, INC. SPRAYCLIP FOR AR-200; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. SPRAYCLIP FOR AR-200; POWERED SURG ORTHOPEDIC INSTR
Model Number SPRAYCLIP FOR AR-200
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No problem found.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude that there is no allegation against the ar-200sp, spray clip for ar-200.The device works as intended, and no problem was found.
 
Event or Problem Description
On 10th september 2024, it was reported by a sales representative via email that an ar-200m motor with cable 3.5m was heating up.This was detected during a total ankle replacement procedure on (b)(6) 2024.Dr.(b)(6) was doing a total ankle replacement +/- heel shift.Arthrex mis handpiece was on the setup for the +/- heel shift part of the procedure.After the case, the sales representative was told by the nursing staff that the arthrex mis handpiece had caused severe burns to the patient's thigh area.When the sales representative went to the theatre, he was told by the scout nurse that the scout nurse "accidentally plugged the arthrex mis handpiece into the synthes e-pen console because it fit in it perfectly".That caused the handpiece to heat up and melt through the holding quiver, causing the burns to the patient.Sales representative was told by the scrub nurse that no one noticed it heating up because the handpiece was not used during the case as heel shift was not required at the end.Sales representative's attendance was not required for this case as both nursing staff are trained and know how to plug in arthrex mis handpiece.Update on patient condition as of (b)(6) 2024: ¿ patient suffered a full thickness skin burn ¿ patient had a skin graft procedure yesterday and doing well ¿ the hand piece is going to be replaced.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-200sp sprayclip for ar-200, serial/batch number (b)(6) was received for evaluation.A visual inspection revealed that the device material was discolored, and a foreign material was adhered to the edges of the sprayclip, most likely the same material found in the body of the ar-200m, s/n (b)(6).Evaluation of the sprayclip rod found no damage.Arthrex concludes that there is no allegation against the ar-200sp sprayclip for ar-200, serial/batch number (b)(6); however, the device was found to have some damage.The cause of the observed device damage is related to the abnormal use of the ar-200m, s/n (b)(6) by plugging the ar-200m motor with cable 3.5 m handpiece into the synthes e-pen console.

Brand Name
SPRAYCLIP FOR AR-200
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20396664
Report Number1220246-2024-08027
Device Sequence Number16988832
Product Code HWE
UDI-Device Identifier00888867245822
UDI-Public00888867245822
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSPRAYCLIP FOR AR-200
Device Catalogue NumberAR-200SP
Device Lot Number15275875
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown